• question-icon

    Suggest treatment for severe fatigue and sleepiness

default
Posted on Thu, 10 Aug 2017 in Thyroid Problem and Hormonal Problems
Question: I am having serious issues with fatigue in the afternoon. I am literally falling asleep at my desk! It seems to happen at the same time every day. Can being dehydrated contribute to this? I have hyperthyroidism and take a medication 3 times a day. The time that I find I'm at my most tired is around the time I'm supposed to take my medication. Could this be a factor? I take propylthiouracil (50 mg) three times a day.
Thank you
doctor
Answered by Dr. Mirjeta Guni 47 minutes later
Brief Answer:
Check the thyroid hormones:

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
The symptoms you described are suggestive for hypothyroidism, it means that the dose of propil tiuracil should be confirmed that is right.
It means that you may be taking overdosage.
Please specify when did you check the thyroid hormones for the last time.
If there is more than 2 months I would suggest to check;
- TSH, Ft4 and Ft3.
Will be a pleasure to help you further.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2304 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Propylthiouracil

doctor1 MD

I am 49 years old lady diagnosed with hyperthyroidism in the year 2017. I have undergone Iodine therapy last month. I have not taken any medication...

doctor1 MD

Hi, My wife is being trated for Thyroid . She have normal Free T3 and Free T4 and her TSH is improved to 0.20. Will she be able to conceive ? Or...

doctor1 MD

iam 30 year ol female suffering from hyperthyrodism now in euthyroid stage. i had abortion 2year back due to anovular gestation.now iam taking...

doctor1 MD

i am a 33 pregnant in my 7th week, i had 2 problems.The first one a hyperthyrodism problem taking Thyrocil(propylthiouracil),it has a very bad...

doctor1 MD

Ultrasound revealed enlarged thyroid , nodule found, get biopsy this week. Bloodwork is coming back fine even though specialist has me getting...

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2